Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Extensions of Dehn's lemma and the loop theorem


Author: David W. Henderson
Journal: Trans. Amer. Math. Soc. 120 (1965), 448-469
MSC: Primary 55.20
DOI: https://doi.org/10.1090/S0002-9947-1965-0187233-0
MathSciNet review: 0187233
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] R. H. Bing, Locally tame sets are tame, Ann. of Math. 59 (1954), 145-158. MR 0061377 (15:816d)
  • [2] -, Approximating surfaces with polyhedral ones, Ann. of Math. 61 (1957), 456-483.
  • [3] -, Decompositions of $ {E^3}$, Topology of $ 3$-Manifolds and Related Topics, ed. by M. K. Fort, Jr., Prentice-Hall, Englewood Cliffs, N. J., 1962.
  • [4] -, Approximating surfaces from the side, Ann. of Math. 77 (1963), 145-192. MR 0150744 (27:731)
  • [5] S. S. Cairns, Introductory topology, Ronald Press, New York, 1961. MR 0119198 (22:9964)
  • [6] M. L. Curtis, Self-linked subgroups of semigroups, Amer. J. Math. 81 (1959), 889-892. MR 0108552 (21:7268)
  • [7] C. H. Edwards, Concentricity in $ 3$-manifolds, Trans. Amer. Math. Soc. 113 (1964), 406-423. MR 0178459 (31:2716)
  • [8] D. W. Henderson, Self-unlinked simple closed curves, Trans. Amer. Math. Soc. 120(1965) 470-480. MR 0187234 (32:4687)
  • [9] -, Relative general position, Pacific J. Math. (to appear). MR 0200933 (34:819)
  • [10] E. E. Moise, Affine structures in $ 3$-manifolds. V. The triangulation theorem and Hauptvermutung, Ann. of Math. 56 (1952), 96-114. MR 0048805 (14:72d)
  • [11] C. D. Papakyriakopoulos, On solid tori, Proc. London Math. Soc. (3) 7 (1957), 281. MR 0087944 (19:441d)
  • [12] -, Dehn's Lemma and asphericity of knots, Ann. of Math. 66 (1957), 1-26. MR 0090053 (19:761a)
  • [13] H. Seifert and W. Threlfall, Lehrbuch der Topologie, Teubner, Leipzig, 1934.
  • [14] A. Shapiro and J. H. C. Whitehead, A proof and extension of Dehn's Lemma, Bull. Amer. Math. Soc. 64 (1958), 174-178. MR 0103474 (21:2242)
  • [15] J. Stallings, On the loop theorem, Ann. of Math. 72 (1960), 12-19. MR 0121796 (22:12526)
  • [16] -, The piece-wise linear structures in Euclidean space, Proc. Cambridge Philos. Soc. 58 (1962), 481-188.
  • [17] J. H. C. Whitehead, Simplicial spaces, nuclei and $ m$-groups, Proc. London Math. Soc 45 (1939), 243-327.
  • [18] -, Note on manifolds, Quart. J. Math. Oxford Ser. 12 (1941), 26-29. MR 0004781 (3:60h)
  • [19] E. C. Zeeman, Relative simplicial approximation, Proc. Cambridge Philos. Soc. 60 (1964), 39-43. MR 0158403 (28:1626)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0187233-0
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society